Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Mar 30, 2025, 9:07 PM CDT for Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 9:07 PM CDT (02:07 UTC)
- Expired
- Mar 30, 2025, 9:34 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:32 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted.
977
WFUS54 KOHX 310207
TOROHX
TNC161-310245-
/O.NEW.KOHX.TO.W.0015.250331T0207Z-250331T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
907 PM CDT Sun Mar 30 2025
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Central Stewart County in Middle Tennessee...
* Until 945 PM CDT.
* At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dover, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dover around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include Indian
Mound and Cumberland City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3660 8764 3639 8760 3642 8800 3654 8800
TIME...MOT...LOC 0206Z 268DEG 40KT 3649 8794
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore3 follow-up statements
332
WWUS54 KOHX 310216
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
916 PM CDT Sun Mar 30 2025
TNC161-310245-
/O.CON.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/
Stewart TN-
916 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN STEWART COUNTY...
At 916 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dover, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Stewart County, including the following locations...
Indian Mound and Cumberland City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 8794 3655 8792 3660 8764 3639 8760
TIME...MOT...LOC 0216Z 268DEG 40KT 3649 8779
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore738
WWUS54 KOHX 310231
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
931 PM CDT Sun Mar 30 2025
TNC161-310245-
/O.CON.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/
Stewart TN-
931 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN STEWART COUNTY...
At 930 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southeast of Big Rock, or 9 miles east of Dover,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Indian Mound, Big Rock, Cumberland City, and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3641 8787 3658 8776 3660 8764 3639 8760
TIME...MOT...LOC 0230Z 267DEG 38KT 3648 8766
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
40/Sizemore702 WWUS54 KOHX 310234 SVSOHX Severe Weather Statement National Weather Service Nashville TN 934 PM CDT Sun Mar 30 2025 TNC161-310244- /O.CAN.KOHX.TO.W.0015.000000T0000Z-250331T0245Z/ Stewart TN- 934 PM CDT Sun Mar 30 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN STEWART COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 300 AM CDT for Middle Tennessee. && LAT...LON 3641 8787 3658 8776 3660 8764 3639 8760 TIME...MOT...LOC 0233Z 268DEG 40KT 3648 8759 $$ 40/Sizemore
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 8:47 PM CDT, 20 minutes earlier. Its key messages:
- Updated at 840 PM CDT Sun Mar 30 2025
- Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65.
- Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall through the week.
Area forecast discussion, Mar 30, 8:47 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 847 PM CDT Sun Mar 30 2025 ...New MESOSCALE UPDATE... .KEY MESSAGES... Updated at 840 PM CDT Sun Mar 30 2025 - Severe thunderstorms are a threat tonight into early Monday morning with a level 3 out of 5 risk across the area. Damaging winds, large hail, and tornadoes are all possible. The greatest risk for tornadoes and large hail is west of I-65. - Flooding and severe thunderstorms will be possible mid to late week with a series of weather systems to impact the area. The flooding could become significant by late week with some areas possibly exceeding 5 inches of rainfall through the week. && .MESOSCALE UPDATE FOR TORNADO WATCH 78... Issued at 840 PM CDT Sun Mar 30 2025 The 00Z sounding from OHX does still show good instability with sufficient mid-level lapse rates for strong updrafts, but a cap has developed around 800 mb. At this time, there is still enough surface heating to overcome the cap, but any appreciable surface cooling could act as an inhibitor should the cap remain in place. The surface based LI is -4 and the 0-3 km helicity is 238, which isn't astronomical, but still enough to allow for tornado production. At this time, existing storms are getting very close to the northwest corner of Middle Tennessee. There is an axis of higher CAPE values just ahead of the existing line of storms, with values ~2,000 J/kg in this region. Also, there is a bullseye of 400-500 helicity values around the Linden/Hohenwald/Waynesboro area, so this is one spot worth watching. && .SHORT TERM... (Rest of today through Monday) Issued at 1155 AM CDT Sun Mar 30 2025 Obviously our main concern is the potential for severe weather tonight, but first a few words about today. Some pieces of shortwave energy are producing scattered showers. Through the afternoon, most of the showers will move off to our east, but there will be weak but sufficient lift and enough instability for a few (20 to 30 percent coverage) showers or thunderstorms to bubble up as temperatures warm well into the 70s. Areas west of I-65 will see cape values climb into the 1500-2000 range by mid afternoon as deep layer shear values approach 40kt. So, we cannot rule out a brief severe storm west of I-65 this afternoon, but the threat will become much greater tonight. For this evening, stronger shortwave energy will approach along with a surface cold front. In a wide zone out ahead of the front, deep south to southwest flow will keep moisture flowing up into the region with dew points in the upper 50s to lower 60s, and pockets of mid 60s. This will result in widespread capes of 1000-2000 J/kg. Deep layer shear will reach 40-50KT and low level helicity values will be mostly in the 100-200 range. CAMs show some locally enhanced SRH values as the storms move into our western counties late this evening, and that is certainly concerning for tornado potential in our far west. The greatest cape and lapse rate values will be in place out to our west this afternoon and early evening, and that is where the greater threat for discrete supercells with large hail and strong tornadoes will be located within the zone of strong forcing. That "all modes" potential will still exist as the forcing and storms move into our far western counties, but starting around that time, things will begin a transition toward QLCS or line segments with damaging winds being the dominant mode along with some embedded tornadoes. Bottom line, this is a complex balance of shear and instability with all hazards possible, so everybody should be weather aware and have multiple ways to receive warnings. Take warnings seriously and move to your safe place as quickly as possible if warnings are issued. The latest timing estimates show our northwest counties under greatest impact from 9 PM to midnight, Nashville and other areas along I-65 from 11 PM to 2 AM, and Plateau mainly from 2 AM to 6 AM. These times are just to offer a general idea of the greatest severe risk. Multiple clusters or lines of storms will be possible, so check our social media or other reliable sources for the latest timing updates and details graphics for your location. There could be some local ponding in heavy downpours, but thankfully we do not expect widespread flooding tonight. Rainfall amounts are expected to be mostly 1 to 1.5 inch. The line of convection is expected to clear the area early Monday morning with quieter weather then settling in for Monday afternoon. The trough axis will work through during the late morning and afternoon and may bring a few pop up showers but they will be low impact. After seeing highs in the 70s today we will see them fall back into the 60s for Monday. We will start to get some clearing Monday night and it will be on the chilly side with lows in the upper 30s to lower 40s. && .LONG TERM... (Tuesday through next Sunday) Issued at 1155 AM CDT Sun Mar 30 2025 Quiet weather will stay in place on Tuesday as a short wave ridge moves overhead and a surface high sits to our north. The quiet weather won't stick around for long though as we will move into a rainy and stormy period of weather from Wednesday through the weekend. A trough will track out of the Rockies Wednesday with a surface low developing over the Plains. This will push a cold front into the western part of the area Wednesday evening into Wednesday night. Once again parameters look favorable for severe weather and is something to keep an eye on. The threat would mainly be from around I-65 west. The cold front will then stall over the region as it bumps up against a strong ridge centered off the east coast of Florida. Deep southwest flow along the periphery of the ridge will bring a series of systems along the stalled boundary resulting in multiple episodes of rain and storms. Flooding is a growing concern with parts of the area expected to receive more than 6 inches of rainfall and at least a low chance for more than 8 inches of rain over our northwest counties! Thankfully the severe storm threat will diminish after Wednesday, but some strong storms with gusty winds and enhanced downpours could bubble up from time to time. && .AVIATION... (00Z TAFS) Issued at 643 PM CDT Sun Mar 30 2025 It's going to be an active night for convection across Middle Tennessee. Severe storms are ongoing over extreme southeast MO and eastern AR, and are due to arrive in Middle Tennessee beginning around 02Z with slow eastward progress throughout the late evening and overnight. We have used the 22Z HRRR for timing of the expected storms. There hasn't been a great deal of change with the forecast, so there is reasonably good confidence in the timing of the TEMPO groups in the 00Z TAFs. Since all of our terminals are under an enhanced risk of severe storms, have included higher wind gusts within the TEMPO period. There is also a hail probability, but not enough of a probability to warrant mention in the TAFs. Once the storms depart, expect low ceilings to fill in behind the surface boundary for much of the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 56 66 42 71 / 90 50 0 0 Clarksville 51 61 40 68 / 90 10 0 0 Crossville 58 67 37 68 / 90 80 10 0 Columbia 55 67 40 71 / 90 60 0 0 Cookeville 56 65 39 69 / 90 70 0 0 Jamestown 56 66 37 68 / 90 70 10 0 Lawrenceburg 57 68 40 71 / 90 70 0 0 Murfreesboro 55 68 39 73 / 90 60 0 0 Waverly 51 63 39 70 / 90 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH 78. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 65 min |
| Mar 30, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 64 min |
| Mar 30, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 61 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 55 min |
| Mar 30, 9:55 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys | 50 min |
| Mar 30, 10:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 54 min |
| Mar 30, 10:18 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 42 min |
| Mar 30, 10:24 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 21 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Maury and 2 more | 64 min |
| Mar 30, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Smith, Sumner, Trousdale and 1 more | 60 min |
| Mar 30, 10:49 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Mar 30, 10:53 PM CDT | Tornado Warning | OHX | Davidson, Dickson, Hickman, Williamson | 52 min |
| Mar 30, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Rutherford, Williamson, Wilson | 54 min |
| Mar 30, 11:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 35 min |
| Mar 30, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 49 min |
| Mar 30, 11:41 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 49 min |
| Mar 30, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury | 55 min |
| Mar 30, 11:58 PM CDT | Tornado Warning | OHX | Maury | 32 min |
| Mar 31, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 58 min |
| Mar 31, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Williamson, Wilson | 64 min |
| Mar 31, 12:27 AM CDT | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 48 min |
| Mar 31, 12:41 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Warren | 25 min |
| Mar 31, 12:56 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 49 min |
| Mar 31, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 62 min |
| Mar 31, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren | 55 min |
| Mar 31, 1:18 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 42 min |
| Mar 31, 1:32 AM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 58 min |
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 29 min |
| Mar 31, 1:41 AM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Mar 31, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 59 min |
| Mar 31, 1:51 AM CDT | Special Weather Statement | OHX | Cumberland | 39 min |
| Mar 31, 1:52 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Mar 31, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 35 min |
| Mar 31, 2:26 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 38 min |
| Mar 31, 2:56 PM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 6 days |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.